How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8703
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

My 30 year old niece who is bipolar says she feels kind of

Customer Question

My 30 year old niece who is bipolar says she feels kind of loopy and fatigued; some difficulty focusing her mind, with one week of taking Risperidone
.5 mg 1 tab every morning and 2 tabs at bedtime. Can she not take tonight's and tomorrow morning's doses until she sees the doctor tomorrow at 10 am?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Robert replied 1 year ago.
Hello,
Welcome to justanswer and thank you for your question
I'm so sorry to hear about her discomfort.
Well, she is experienicng common side effects of Risperidone.
Yes, she should skip tonight and tomorrow morning dose.
One may get side effects like-
-Drowsiness, tired feeling,
-Feeling restless or anxious,
-Sleep problems (insomnia),
-Feeling hot or cold,
-Difficulty in concentration.
Yes, she should be seen by doctor at the earliest. They can examine her and discuss the symptoms.
Doctor may change this medications and prescribed other medications, which would not cause such problem.
Yes, she should stop taking this medication, and see doctor by tomorrow.
Good luck and take care.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Expert:  Dr. SH replied 1 year ago.
I would like to add my opinion here if you do not mind.I respectfully ***** ***** the expert above.Fatigue and difficulty in focussing are very common side effects of risperidone and these are not serious side effects and will most likely improve with time as she continues taking risperidone.I would not recommend stopping the medication UNLESS her treating doctor himself stop the medication.Therefore I would not recommend stopping risperidone on her own.I would recommend taking tonight's dose and tomorrow morning's dose until she sees her doctor.Let me know if you have more questions.I would appreciate it if you rate me by clicking on one of the rating options below.Kind regards